To describe the clinical features of rhabdomyolysis due to albuterol toxicosis in a Greyhound.
A 4-year-old neutered male Greyhound was presented for albuterol toxicosis leading to severe hypokalemia and respiratory paralysis. After 3 hours of mechanical ventilation, pigmenturia and marked enlargement, firmness, and pain of the left thigh muscles were noted. Severe hyperkalemia and cardiac arrhythmias were identified after turning the patient. After discontinuation of mechanical ventilation, other muscles became involved, and the patient developed acute kidney injury and concern for multiple organ dysfunction syndrome over the next 5 days. On day 6, the patient was euthanized, and necropsy revealed myocardial and skeletal muscle necrosis, myoglobinuria, and acute tubular degeneration.
New or unique information provided
To the authors’ knowledge, this is the first case of albuterol toxicosis leading to rhabdomyolysis.
Journal of Veterinary Emergency and Critical Care, EarlyView.Wiley: Journal of Veterinary Emergency and Critical Care: Table of Contents